Louisiana, 2023Tornadoes and Flash Flooding in Louisiana, January 2 to 3, 2023
January 2 to 3, 2023 · NWS SHV · 32 events in 11 counties and zones
A vigorous upper level trough traversed east through the Desert Southwest and into the Southern Rockies January 1st, before ejecting northeast across the Texas/Oklahoma Panhandles into Western Kansas on the 2nd. In advance of this trough, rich low level moisture quickly spread northward from the Gulf of Mexico across East Texas, North Louisiana, and Southern Arkansas, along a strong southerly…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 3
- Property damage
- $1.1 million
- Crop damage
- None recorded
- Events
- 32
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A vigorous upper level trough traversed east through the Desert Southwest and into the Southern Rockies January 1st, before ejecting northeast across the Texas/Oklahoma Panhandles into Western Kansas on the 2nd. In advance of this trough, rich low level moisture quickly spread northward from the Gulf of Mexico across East Texas, North Louisiana, and Southern Arkansas, along a strong southerly low level jet that developed ahead of a deepening surface low over Southeast Colorado and Western Kansas. With the trough taking on a more negative tilt as it ejected northeast across the Panhandle region, a dryline mixed east to the I-35 corridor of North-central Texas by early evening, and into East Texas and Eastern Oklahoma during the evening and overnight hours. Large scale forcing increased well ahead of the approaching upper trough across the expanding moist sector from the late morning through the afternoon and evening hours of the 2nd, with scattered to numerous showers and thunderstorms developing across portions of Deep East Texas, North Louisiana, and Southern Arkansas. Increasing instability due to diurnal heating within a strongly sheared and moist air mass resulted in the gradual development of strong to severe thunderstorms across these areas, with locally heavy rain falling over areas where the storms moved repeatedly over the same areas. Rainfall amounts ranged from 1-3 inches across much of North Louisiana, with isolated higher totals of 5-6+ inches observed Eastern Bienville, much of Jackson, Western Ouachita, and Eastern Union Parishes. This resulted in areas of flash flooding across portions of North Louisiana from the mid-afternoon through the early morning hours on the 3rd, with sporadic reports of damaging winds and isolated tornadoes across the region as well.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jan 2, 2:49 PM CST, 22 minutes earlier.
Area forecast discussion, Jan 2, 2:49 PM CST, 22 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
249 PM CST Mon Jan 2 2023
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This evening through Tuesday Night)
Issued at 214 PM CST Mon Jan 2 2023
Will be brief as Tornado Watch #1 is currently in effect or the
northwest 2/3rds of our region through 9 pm this evening.
Sufficient low level/deep layer directional and speed shear is
in place for the development of multi-cellular and discrete
mesocyclones through the remainder of the afternoon hours and
into the mid to late evening. Beyond the mid to late evening
hours, believe we will see storms trying to become more linear as
low level flow begins to veer more and becomes uni-directional.
This would likely result in more of a wind threat the later into
the evening and overnight this severe weather threat drags out.
Also of concern is the late night excessive heavy rainfall threat
which will continue to be monitored as well. Needless to say, did
not touch the Flash Flood Watch that remains in effect until 12z
Tue morning and may need to be extended through the mid to late
morning hours across our eastern third given the fact that the
frontal boundary will slow its eastward progression once it moves
into NW LA by 12z Tue.
Did not stray far from NBM temps through the short term.
13
&&
.LONG TERM...
(Wednesday through next Sunday)
Issued at 214 PM CST Mon Jan 2 2023
Beyond Tue Night, deep upper low across the Northern Plains with
the Middle Red River Valley into the Lower Miss Valley under the
influence of the base of the trough to our north. Despite the
dynamics across our region, our moisture profile will tend to
scour out, thus the forecast will remain dry through the remainder
of the work week. A rather flat ridge upstream of the base of the
trough across our region will migrate eastward by Friday with
west southwest flow aloft beginning to increase from the Tx Hill
Country by this weekend. There will be enough forcing with this
increased southwesterly flow aloft to support chance pops this
weekend. Given the strongly positive tilt to the upstream trough
and the lack of significant low level return, strong to severe
storms does not appear likely this weekend. In fact, left any
mention of thunderstorms out of the forecast for now but this will
continue to be monitored as the event nears. Stayed close to NBM
temps through the extended.
13
&&
.AVIATION...
(12Z TAFS)
Issued at 608 AM CST Mon Jan 2 2023
Deteriorating flight conditions as we go through the remainder of
the afternoon, through the evening and overnight hours. Needless
to say, expect of plethora of cloud heights, VSBYS and wind shifts
with in and out convection through the TAF period. Did try to show
improving conditions weather and ceiling wise across our west and
northwest terminal locations beyond 03/12z along with a
predominant wind shift.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 63 73 47 64 / 90 20 0 0
MLU 65 75 50 66 / 90 70 10 0
DEQ 53 68 39 59 / 90 0 0 0
TXK 59 70 44 60 / 90 10 0 0
ELD 61 73 45 62 / 100 30 0 0
TYR 56 69 44 63 / 70 0 0 0
GGG 58 70 45 63 / 80 10 0 0
LFK 63 73 48 67 / 80 40 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through late tonight for ARZ050-051-059>061-070>073.
LA...Flood Watch through late tonight for LAZ001>006-010>014-017>022.
OK...None.
TX...Flood Watch through late tonight for TXZ097-112-126-138-151>153-
165>167.
&&
SHORT TERM...13
LONG TERM....13
AVIATION...13Hazardous weather outlook, Jan 2, 12:18 PM CST, 2 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1218 PM CST Mon Jan 2 2023
OKZ077-TXZ096-108>111-124-125-136-137-149-150-031200-
McCurtain-Red River-Franklin-Titus-Camp-Morris-Wood-Upshur-Smith-
Gregg-Cherokee-Rusk-
1218 PM CST Mon Jan 2 2023
This Hazardous Weather Outlook is for southeast Oklahoma and
northeast Texas.
.DAY ONE...This afternoon and tonight.
Multiple rounds of thunderstorms are expected this afternoon and into
the overnight hours. Some of these storms could be severe, especially
from late this afternoon into early Tuesday morning. Tornadoes,
damaging winds, and large hail will be possible. Thunderstorms are
expected to develop as discrete supercells and eventually congeal
into a linear complex. Given the strongly sheared environment, a few
of these tornadoes could be strong. Heavy rain and isolated flash
flooding may also become a concern.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is anticipated.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed this afternoon and into
early Tuesday morning.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-112-126-
138-151>153-165>167-031200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-Bowie-Cass-Marion-Harrison-Panola-Nacogdoches-
Shelby-Angelina-San Augustine-
1218 PM CST Mon Jan 2 2023
...FLOOD WATCH IN EFFECT THROUGH 6 AM CST TUESDAY MORNING...
This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
east Texas and northeast Texas.
.DAY ONE...This afternoon and tonight.
Multiple rounds of thunderstorms are expected this afternoon and into
the overnight hours. Some of these storms could be severe, especially
from late this afternoon into early Tuesday morning. Tornadoes,
damaging winds, and large hail will be possible. Thunderstorms are
expected to develop as discrete supercells and eventually congeal
into a linear complex. Given the strongly sheared environment, a few
of these tornadoes could be strong. Heavy rain and isolated flash
flooding may also become a concern where training thunderstorms
occur. In these areas, widespread 1 to 2 inches of rainfall is
expected, with locally higher amounts of 3 inches or more. Therefore,
a Flood Watch is in effect through Tuesday morning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Lingering showers and thunders will be possible in our eastern zones
as the line exits the region. A few of these may be strong to
severe. Once this line leaves the area in the late morning hours, no
additional hazardous weather threat is expected.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed late this afternoon through
Tuesday morning.
09
In the hours before
Local storm report, Jan 2, 1:16 PM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
116 PM CST MON JAN 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM TSTM WND DMG 3 WSW NORPHLET 33.30N 92.71W
01/02/2023 UNION AR TRAINED SPOTTER
TREES DOWN AND SOME STRUCTURAL DAMAGE
REPORTED BY A TRAINED SPOTTER ALONG MURPHY
LOOP ROAD. POSSIBLE TORNADO. TIME ESTIMATED
BY RADAR.
&&
BBSpecial weather statement, Jan 2, 3:09 PM CST, 2 minutes before
Special Weather Statement
National Weather Service Shreveport LA
309 PM CST Mon Jan 2 2023
ARZ050-051-060-022145-
Howard AR-Hempstead AR-Sevier AR-
309 PM CST Mon Jan 2 2023
...A strong thunderstorm will impact portions of north central
Hempstead, east central Sevier and southeastern Howard Counties
through 345 PM CST...
At 309 PM CST, Doppler radar was tracking a strong thunderstorm near
Mineral Springs, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Nashville, Mineral Springs, Corinth, Center Point, Muddy Fork and
Silver Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 900 PM CST for southwestern
Arkansas.
&&
LAT...LON 3401 9382 3401 9375 3399 9372 3379 9397
3393 9412 3418 9387 3418 9382
TIME...MOT...LOC 2109Z 223DEG 33KT 3393 9399
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
19Event by event
15 flash flood, 12 thunderstorm wind, 4 tornado, 1 hail. Local standard time, as filed.
Tornado, Sabine
- When
- January 2, 3:11 PM CST to 3:19 PM CST
- Where
- Sabine County, 2.16 mi NNW of Boleyn to 4.34 mi E of Pleasant Hill
- Rating
- EF1
- Path length
- 5.2 mi
- Path width
- 70 yd
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.750, -93.481
An EF-1 tornado with estimated maximum winds near 90 mph touched down near Terrell Road and Emanuel Church Road after it was initially spotted off of Little Egypt Road. There, it ripped some metal panels off of a home, flipped a swing set, and uprooted several trees. As the tornado continued on, it intermittently touched down several times, uprooting and snapping trees as it crossed Boline Road. At this location, it also damaged a small metal outbuilding. The tornado continued on to uprooted trees and down branches as it crossed Scourgout Road before lifting after crossing Thyra Johnson Road.
Tornado, Red River
- When
- January 2, 3:43 PM CST to 3:44 PM CST
- Where
- Red River County, 3.48 mi WSW of Martin to 3.32 mi WSW of Martin
- Rating
- EF0
- Path length
- 0.31 mi
- Path width
- 50 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.058, -93.273
An EF-0 tornado with estimated maximum winds near 70 mph briefly touched down near Ashland Road several miles northeast of the Edgefield community, where it downed large branches and peeled the shingles off of a roof of a gazebo. After crossing Ashland Road, the tornado peeled a metal covering off of a porch of a double-wide manufactured home and damaged the skirting around the home before it lifted.
Flash Flood, Sabine
- When
- January 2, 4:00 PM CST to 8:00 PM CST
- Where
- Sabine County, 1.14 mi NNW of Union Spgs to 1.08 mi NNW of Union Spgs
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.845, -93.808
A culvert was washed out along Coker Worsham Road northwest of Converse.
Flash Flood, Sabine
- When
- January 2, 4:30 PM CST to 8:00 PM CST
- Where
- Sabine County, 0.61 mi NNW of Converse to 0.22 mi NE of Converse
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.788, -93.703
High water covered multiple roads in Converse.
Flash Flood, Natchitoches
- When
- January 2, 4:35 PM CST to 7:45 PM CST
- Where
- Natchitoches County, 1.07 mi SE of Campti to 2.21 mi SE of Campti
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 31.887, -93.110
High water covered Highway 71 near Campti.
Tornado, Jackson
- When
- January 2, 4:46 PM CST to 5:09 PM CST
- Where
- Jackson County, 0.31 mi WNW of Wyatt to 1.84 mi SW of Vernon
- Rating
- EF2
- Path length
- 14.76 mi
- Path width
- 1,928 yd
- Injuries
- 3 direct, 0 indirect
- Property damage
- $850,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.172, -92.705
An EF-2 tornado with estimated maximum winds near 120 mph touched down just north of the Jackson/Winn Parish line along Highway 167 and moved northeast across Firetower Section Road and Highway 147/Walker Road, where numerous trees were snapped. On Walker Road, the tornado caused roof damage to a chicken house and some manufactured homes. The most significant damage on Walker Road occurred just north of its intersection with Whitman Road where a single-wide manufactured home, which was anchored into the ground, was flipped and rolled off of its foundation, destroying most of its roof and walls, but leaving the undercarriage attached. The tornado snapped and uprooted more trees and broke a wooden electrical pole as it crossed Rome Road, Highway 4, and Strain Allen Road. On Strain Allen Road, a very large hardwood tree was snapped and a home suffered the partial loss of its metal roof. More broken limbs and snapped trunks were observed as the tornado crossed Halfway Creek and travelled north-northeast along Kelley Road. The most significant damage along the entire tornado track occurred as it crossed Highway 811/Gladway Road near its intersection with Kelley Road. Here, a brick single-family home lost most of its roof. This caused the partial failure of the walls of the garage of the home, but the majority of the home remained standing and intact. A metal garage building on this property suffered a complete loss of its walls, but most of its roof and the metal frame poles remained standing. About 150 yards to the northwest, another brick single-family home suffered almost a total loss of its roof covering. The damage in this area was rated as EF-2 based mainly on the roof loss to the two homes. On the north side of Gladway Road, a double-wide manufactured home suffered the loss of most of its roof, but the walls remained standing. An attached carport on another single-family brick residence was destroyed as the tornado continued north of Gladway Road and west of Kelley Road. This tornado continued to snap numerous trees on Kelley Road as it continued northward crossing Slash Pine Road and again crossing Kelley Road and Parish Barn Road. More tree damage was observed along Lucy-Leonard Road and Highway 155. Two brick single-family homes on Highway 155 just west of Sugar Creek suffered some loss of shingles from the roof. The tornado began to weaken rapidly and caused more minor roof damage to a single-family home and snapped some large tree branches along Stonewall Road before finally lifting. Three minor injuries were reported from this tornado, but their exact locations were not available to the survey team.
Flash Flood, Red River
- When
- January 2, 4:49 PM CST to 7:45 PM CST
- Where
- Red River County, 0.63 mi NNW of Coushatta to 1.14 mi N of Springville
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 32.029, -93.353
High water covered East Carroll Street in Coushatta. Other roads in town were covered in high water as well.
Flash Flood, Red River
- When
- January 2, 5:15 PM CST to 8:00 PM CST
- Where
- Red River County, 0.59 mi E of Springville to 0.89 mi NNE of Coushatta Arpt
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 32.020, -93.320
High water covered portions of Highway 71 and Highway 480 southeast of Coushatta.
Thunderstorm Wind, Ouachita
- When
- January 2, 5:55 PM CST
- Where
- Ouachita County, 0.71 mi ENE of Folksville
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.525, -92.309
One tree was blown down along Pine Grove Drive. Another nearby tree was also downed along Highway 80.
Flash Flood, Jackson
- When
- January 2, 6:00 PM CST to 8:15 PM CST
- Where
- Jackson County, 0.75 mi SW of Hodge to 1.04 mi S of Hodge
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.273, -92.730
High water covered multiple roads in Hodge.
Flash Flood, Jackson
- When
- January 2, 6:13 PM CST to 8:15 PM CST
- Where
- Jackson County, 1.89 mi WNW of Weston to 1.75 mi WNW of Weston
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.262, -92.629
High water covered portions of Gladway Road.
Tornado, Union
- When
- January 2, 6:19 PM CST to 6:25 PM CST
- Where
- Union County, 2.49 mi WNW of Upco to 1.46 mi E of Haile
- Rating
- EF2
- Path length
- 3.94 mi
- Path width
- 900 yd
- Property damage
- $250,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.784, -92.169
An EF-2 tornado with estimated maximum winds near 130 mph touched down west-southwest of the Haile community, crossing Ford and Arkansas Roads in a very rural area where hardwood and softwood trees were were snapped and uprooted. The tornado continued on to the east-northeast, producing mostly tree damage as it crossed Cypress Road and Albert Barr Road. In addition, falling trees downed many power lines in this area as it moved to the northeast for two to three miles. The most significant damage occurred a little farther to the northeast as the tornado crossed Wheeler Road. At this location, there were a few collapsed electrical transmission towers which were rated as high-end EF-2 damage with estimated 130 mph winds. From here, the last few miles of the tornado tracked closer to the Haile community, crossing Highway 143, Jordan Taunton Road, Sunset Road, Haile Baptist Church Road, and Jessie Guinn Road. In these areas, the damage was again confined to mainly snapped and uprooted trees, with several homes and outbuildings heavily damaged, but mainly due to downed trees. The tornado was unique in a few ways. First, the path width was up to a half a mile in the latter portion of the track, which is very wide for a tornado which was mostly weak throughout a majority of its path. Secondly, the collapsing of the large electrical transmission towers garnered a rating up to 130 mph, but there were no other surveyed damage indicators which warranted an EF-2 rating. The survey team believes there could be other significant damage indicators near the downed transmission towers, although potentially live downed high voltage lines in the vicinity of the towers did not allow the survey team to survey in close proximity.
Thunderstorm Wind, Union
- When
- January 2, 6:24 PM CST
- Where
- Union County, 1.46 mi S of Dean
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.879, -92.150
A tree was blown down on Alabama-Landing Road.
Hail, Ouachita
- When
- January 2, 7:05 PM CST
- Where
- Ouachita County, 2.83 mi SSW of Cheniere
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.461, -92.294
Quarter size hail fell southwest of Monroe.
Flash Flood, Ouachita
- When
- January 2, 7:12 PM CST to 8:45 PM CST
- Where
- Ouachita County, 1.06 mi ESE of Calhoun to 1.08 mi ESE of Calhoun
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 32.512, -92.354
High water covered the intersection of Highway 80 and Calhoun Cutoff Road in Calhoun.
Thunderstorm Wind, Bossier
- When
- January 2, 7:40 PM CST
- Where
- Bossier County, 1.11 mi W of Sligo
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.447, -93.599
Trees were downed along Sligo Road.
Thunderstorm Wind, Bossier
- When
- January 2, 7:50 PM CST
- Where
- Bossier County, 3.64 mi NE of Magenta
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.410, -93.539
A tree was blown down on Highway 527.
Thunderstorm Wind, Bossier
- When
- January 2, 7:50 PM CST
- Where
- Bossier County, 1.91 mi WSW of Fillmore
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.558, -93.549
A tree was blown down onto a power line near the Eastwood community.
Thunderstorm Wind, Bossier
- When
- January 2, 7:50 PM CST
- Where
- Bossier County, 3.6 mi SE of Sligo
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.410, -93.540
A pergola was lifted and relocated about 50 feet from its original location.
Flash Flood, Ouachita
- When
- January 2, 8:00 PM CST to 10:30 PM CST
- Where
- Ouachita County, 0.75 mi SW of Brownsville to 1.07 mi SW of Brownsville
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 32.473, -92.160
High water covered Hinton Road in the Brownsville-Bawcomville community.
Flash Flood, De Soto
- When
- January 2, 8:15 PM CST to January 3, 1:00 AM CST
- Where
- De Soto County, 1.88 mi WSW of Frierson to 1.86 mi S of Frierson
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.242, -93.731
High water covered Red Bluff Road east of I-49.
Thunderstorm Wind, Claiborne
- When
- January 2, 8:15 PM CST
- Where
- Claiborne County, 2.18 mi ESE of Oaks
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.906, -93.086
A tree was blown down on Pinehill Spur Road near Highway 79.
Thunderstorm Wind, Webster
- When
- January 2, 8:20 PM CST
- Where
- Webster County, 1.16 mi ESE of Heflin
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.444, -93.251
A tree was blown down just southeast of Heflin near the Bienville Parish line.
Thunderstorm Wind, Union
- When
- January 2, 8:27 PM CST
- Where
- Union County, 3.25 mi NW of Randolph
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.013, -92.719
A power line was down on East 4th Street in Junction City.
Flash Flood, Bossier
- When
- January 2, 9:06 PM CST to January 3, 1:00 AM CST
- Where
- Bossier County, 0.72 mi S of Honore to 0.99 mi SSE of Honore
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.560, -93.728
High water covered the intersection of I-220 and Benton Road.
Flash Flood, Bossier
- When
- January 2, 9:24 PM CST to January 3, 3:00 AM CST
- Where
- Bossier County, 3.7 mi NNW of Hughes to 3.8 mi NNW of Hughes
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.825, -93.754
High water covered portions of Old Plain Dealing Road.
Flash Flood, Bossier
- When
- January 2, 9:29 PM CST to January 3, 3:00 AM CST
- Where
- Bossier County, 1 mi WNW of Benton to 0.48 mi NNE of Benton
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.705, -93.746
Water entered a home in Benton. Roads were also covered in high water.
Flash Flood, Caddo
- When
- January 2, 10:00 PM CST to January 3, 12:15 AM CST
- Where
- Caddo County, 1.23 mi ENE of (Shv)shreveport Rgnl to 1.22 mi ENE of (Shv)shreveport Rgnl
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.457, -93.811
Cars were stranded in high water at the intersection of Hollywood Ave. and Kennedy Drive near the Shreveport Regional Airport.
Flash Flood, Caddo
- When
- January 2, 10:06 PM CST to January 3, 12:15 AM CST
- Where
- Caddo County, 1.16 mi NE of Nichols to 1.31 mi ESE of La Rosen
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.461, -93.855
Four vehicles were stranded in high water at various locations throughout the city of Shreveport.
Thunderstorm Wind, Caddo
- When
- January 3, 4:11 AM CST
- Where
- Caddo County, 1.01 mi NE of Shreveport
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 32.491, -93.738
A large tree was uprooted across the 500 block of College street, falling across multiple power lines and a vehicle.
Thunderstorm Wind, Caddo
- When
- January 3, 4:21 AM CST
- Where
- Caddo County, 0.38 mi NNE of Robson
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.375, -93.647
The roof of a warehouse was damaged. Nearby trailers were also blown over.
Thunderstorm Wind, Bossier
- When
- January 3, 4:25 AM CST
- Where
- Bossier County, 0.91 mi NW of Elm Grove
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.359, -93.561
A few trees and power lines were downed in Elm Grove. A barn was also displaced.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Arkansas, January 2 to 3, 2023$967,000 · EF2 · 15 events
- Tornadoes and Flash Flooding in Arkansas, January 2 to 3, 20232 injured · $5.0 million · EF1 · 24 events
- Flooding and Coastal Flood in California, January 2 to 7, 20233 injured · $218,000 · 82 kt wind · 76 events
- Tornadoes and Hail in Oklahoma, January 2, 2023$250,000 · EF1 · 12 events
- Tornadoes and Hail in Louisiana, January 2 to 3, 2023$260,000 · EF1 · 10 events
- Tornadoes and Flash Flooding in Mississippi, January 2 to 3, 2023$190,000 · EF1 · 11 events
- Tornado and Flash Flooding in Kentucky, January 2 to 6, 2023$128,000 · EF0 · 13 events
- Tornado and Flash Flooding in Arkansas, January 2 to 3, 2023$25,000 · EF1 · 7 events
- Tornado and Flash Flooding in Tennessee, January 2 to 3, 2023$50,000 · EF0 · 7 events
- Flash Flooding and Heavy Rain in Arkansas, January 2 to 3, 2023$40,000 · 5 events
- Winter Storm in Nebraska, January 2 to 3, 202327 events
- Winter Storm and Winter Weather in South Dakota, January 2 to 4, 202324 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 1064122, 1064124, 1064102, 1064103, 1064037, 1064054, 1064097, 1064105, 1064099, 1064108, 1064110, 1064234, 1064112, 1064114, 1064116, 1064126, 1064127, 1064128, 1064129, 1064131, 1064215, 1064226, 1064132, 1064135, 1064136, 1064219, 1064137, 1064213, 1064214, 1064216, 1064217, 1064218.